Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 140, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2005, 6:39 PM EDT for Burke County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 22, 2005, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 222240 SVRCAE GAC033-222315- /O.NEW.KCAE.SV.W.0140.050722T2239Z-050722T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 639 PM EDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN EAST CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER BURKE COUNTY...OR ABOUT 9 MILES NORTHEAST OF WAYNESBORO...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL BURKE COUNTY AT 650 PM EDT REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9. LAT...LON 3319 8188 3315 8193 3304 8182 3311 8169 $$ CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:53 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 22, 1:53 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT FRI JUL 22 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SURFACE LAPS ANALYSIS INDICATES MODERATE TO STRONG INSTABILITY ACROSS CENTRAL SOUTH CAROLINA THIS AFTERNOON WITH CAPES 3000 TO 3500 J/KG AND LI AROUND -7. TROPICAL AIRMASS REMAINS IN PLACE WITH DEWPOINTS IN THE MID TO UPPER 70S. SURFACE TROUGH ACROSS EASTERN MIDLANDS FROM OGB TO SSC/PEE DEE REGION AT THE MOMENT. CURRENT RADAR SHOWING A FEW SHOWERS DEVELOPING IN THE MIDLANDS. SATELLITE SUGGESTS OUTFLOW BOUNDARY FROM MESOSCALE CONVECTIVE SYSTEM HAS MOVED INTO NORTH GEORGIA AND INTO THE UPSTATE SOUTH CAROLINA. A FEW THUNDERSTORMS ALONG THIS BOUNDARY. UPPER TROUGH IN THE NORTHEASTERN STATES/GREAT LAKES AMPLIFYING SLIGHTLY THIS AFTERNOON AS SHORT WAVES MOVING ACROSS MIDDLE ATLANTIC STATES. MODELS AND WATER VAPOR SUGGEST SHORT WAVE WILL MOVE ACROSS SOUTH CAROLINA THIS EVENING. BOTH NAM/GFS SHOW MID LEVEL OMEGA THIS EVENING. EXPECT GOOD CHANCE THUNDERSTORMS THIS EVENING. SURFACE TROUGH MOVES TO THE COASTAL REGION SATURDAY MORNING...DRIER AIR...ESPECIALLY ALOFT WILL FILTER INTO THE REGION. UPPER RIDGE BUILDING SLOWLY IN FROM THE WEST DURING THE DAY. MODEL SOUNDINGS SHOW AT LEAST MODERATE INSTABILITY DURING THE AFTERNOON AS LOW TO MID LEVEL LAPSE RATES INCREASE BUT STRONG MID LEVEL CAP EXPECTED. SOUNDINGS VERY UNSTABLE SUNDAY WITH ETA BUFKIT CAPES ABOVE 3000 J/JG SHOWALTER INDEX -5...SHORT WAVE COMING AROUND RIDGE (RING OF FIRE)... MAY TRIGGER A FEW THUNDERSTORMS IN THE AFTERNOON...HOWEVER EXPECT MOST ACTIVITY OVER THE WEEKEND NEAR THE COAST ASSOCIATED WITH SEA BREEZE FRONT/COASTAL TROUGH. MOS CONSENSUS POPS ARE QUITE LOW BOTH DAYS. MOS TEMPS LOOK OK...NEAR MAV GUIDANCE. SINCE SLIGHTLY DRIER AIR EXPECTED SUNDAY...3 HOUR CRITERIA FOR HEAT ADVISORY NOT MET...RANGE AT THIS TIME 100 TO 105 DEGREES. WILL CANCEL THIS AFTERNOONS HEAT ADVISORY WITH THIS PACKAGE. TROPICAL STORM FRANKLIN NORTH OF THE BAHAMAS EXPECTED TO REMAIN OFFSHORE OF FLORIDA COAST IN THE SHORT TERM...PLEASE REFER TO TPC/NHC GUIDANCE PRODUCTS. .LONG TERM (MONDAY THROUGH FRIDAY)... UPPER RIDGE OVER THE AREA MONDAY...WILL REMOVE POPS...LONG RANGE GUIDANCE SUGGESTS RIDGE WILL WEAKEN/MOVE OFF THE COAST TUESDAY WITH SURFACE TROUGH RE-ESTABLISHED ACROSS THE AREA THROUGH MID TO LATE WEEK. LOW CHANCE AFTERNOON THUNDERSTORMS EARLY IN THE PERIOD INCREASING CHANCE LATE WEEK. BROAD UPPER TROUGH CENTERER IN THE GREAT LAKES WITH SURFACE COLD FRONT APPROACHING SOUTH CAROLINA THURSDAY AND HANGING UP IN THE UPSTATE/MOUNTAINS FRIDAY. MOISTURE ADVECTION INTO THE AREA AND MODERATE INSTABILITY SHOULD RESULT IN CHANCE THUNDERSTORMS. && .AVIATION... PLENTY OF MOISTURE AVAILABLE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SURFACE TROUGH MOVING INTO THE CAE CWA THAT COULD HELP TRIGGER THUNDERSTORMS BUT ALSO BRING DRIER AIR TO AREA THAT MAY LIMIT THUNDERSTORM DEVELOPMENT. STILL A CHANCE THOUGH INTO EVENING HOURS. GENERALLY VFR BUT IFR-MVFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. ACTIVITY MAY CONTINUE ON UNTIL NEAR MIDNIGHT. AIRMASS STILL WARM AND MUGGY AND PATCHY FOG WITH VBSYS 3-5 MILES NEAR SUNRISE SATURDAY BUT MAINLY LOCATIONS LIKE AGS-OGB. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 22, 5:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI JUL 22 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. VERY HEAVY RAIN WILL OCCUR WITH A FEW OF THE THUNDERSTORMS WITH A THREAT OF FLASH FLOODING. HEAT INDEX VALUES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE IN AREAS WEST AND NORTH OF COLUMBIA...AND AROUND 105 DEGREES SOUTH AND EAST OF COLUMBIA. A HEAT ADVISORY HAS BEEN POSTED FOR THE AREA SOUTH AND EAST OF COLUMBIA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:15 AM EDT | Heat Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 15 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.